| Model Number |
2232644 |
| Medical Device Problem Code |
Unexpected Shutdown (4019)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Rwmic considers this case open.Rwmic will follow up with the user facility and manufacturer to obtain additional and missing information.
Event or Problem Description
On (b)(6) 2018, the user facility reported the following to richard wolf medical instruments (rwmic): during the procedure the equipment just shut off and the doctor had to turn the surgery into an open surgery.Will the device be returned? yes.Was the device being used during a procedure when the issue occurred? yes.Specifically, was the device being used on a patient when the issue occurred? yes.Was there any injury or illness to patient or other personnel due to issue? no.Did the issue cause a delay in the procedure being performed that put the patient at risk? yes.Was there a similar back-up device available for use? no.Was the scheduled procedure completed? yes.How was the patient anesthetized? general.
Additional Manufacturer Narrative
The system components returned by the customer as described above were examined by the specialist department.During the visual inspection of the insufflator, it was found that the pressure reducer was dirty and the software version was found to be outdated.The pressure reducer was replaced and the software was updated.The co2 connection on the back of the tem pump was found to be bent.The connection was repaired and the unit cleaned and checked.The hose from the footswitch was found to be pinched and could not be repaired and became neutral.No defects/faults were observed for the connecting cable and the connecting hose.The insufflator had been in use for approximately 10 years and the cause of the malfunction was due to normal wear and tear.No repairs/service have been noted in the product history.It is unknown if the wear and tear could be due to lack of maintenance.The ga-as001 user manual contains sufficient information for visual and functional checks.Among other things, the products must also be checked for missing parts as well as for damage before and after each application in order to keep dangers away from users, patients and third parties.It is pointed out in the instructions for use that because of possible failures, an equivalent replacement must be available for therapeutic use.The production flow chart is available.As there were no deviations, there are no indications of a manufacturing defect.There is no information from the user regarding a serious deterioration in the health of a patient or third party and experience has shown that no serious deterioration in the health of a patient or third party is to be expected.The inspection of the tem pump together with the co2 tire does not reveal any systematic defects from a manufacturing or design point of view.Corrective measures are not considered due to the comparable cases or with reference to this incident.This case is considered closed.